MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, information not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that there was debris on a tecnis 1-piece monofocal intraocular lens (iol), model zcb00 12.5 diopters.The iol was not implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 08/25/2017.Device returned to manufacturer?: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed lubricant material residue on the lens surface.Loose particles were observed on the lens surface that could be related to the handling of the product in non-sterile environment.However, due to the conditions in which the lens was received the reported debris on lens could not be identified.Therefore, the reported issue could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6806611
Report Number2648035-2017-01520
Device Sequence Number149677
Product Code HQL
UDI-Device Identifier05050474531567
UDI-Public(01)05050474531567(17)200313
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/13/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date08/20/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1